MAUDE Adverse Event Report: LUTONIX, INC Lutonix 035AV Drug Coated PTA Dilation Catheter; Drug Coated Balloon PTA Catheter

LUTONIX, INC Lutonix 035AV Drug Coated PTA Dilation Catheter; Drug Coated Balloon PTA Catheter
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Stenosis (2263); Ulcer (2274); Thrombosis/Thrombus (4440); Restenosis (4576); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately two days post index procedure using a drug-coated balloon catheter in the right arm cephalic vein, the subject had an adverse event of surgical arteriovenous fistula declotting thrombectomy and graft review due to thrombosed graft and stenosis.It was further reported that the adverse event was not related to study device and study procedure but definitely related to av access circuit.Reportedly, av access circuit re-intervention was performed on the target right arm for target lesion and access thrombosis.Furthermore, thrombectomy/thrombolysis and surgical revision was performed in re-intervention and the re-intervention was successful.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately two days post an index procedure using a drug-coated balloon catheter in the right arm cephalic vein, the subject had an adverse event of surgical arteriovenous fistula declotting thrombectomy and graft review due to thrombosed graft and stenosis.It was further reported that the adverse event was not related to study device and study procedure but definitely related to arteriovenous access circuit.Reportedly, arteriovenous access circuit re-intervention was performed on the target right arm for access thrombosis.Furthermore, thrombectomy/thrombolysis and surgical revision was performed in re-intervention and the re-intervention was successful.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient, component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that during an index procedure, the subject had an adverse event spasm of the distal radial artery.Reportedly, the adverse event was not related to study device but possibly related to procedure and av access circuit.It was further reported that approximately two days post an index procedure using a drug-coated balloon catheter in the right arm cephalic vein, the subject had an adverse event of surgical arteriovenous fistula declotting thrombectomy and graft review due to thrombosed graft and stenosis.It was further reported that the adverse event was not related to study device and study procedure but definitely related to av access circuit.Reportedly, av access circuit re-intervention was performed on the target right arm for access thrombosis.Furthermore, thrombectomy/thrombolysis and surgical revision was performed in re-intervention and the re-intervention was successful.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that during the index procedure, the subject experienced an adverse event of distal radial artery spasm.This adverse event was reportedly not related to the study device but was possibly related to the procedure and the av access circuit.It was further reported that approximately two days after the index procedure, which involved the use of a drug coated balloon catheter in the right arm cephalic vein, the subject experienced an adverse event requiring surgical arteriovenous fistula declotting, thrombectomy, and graft revision due to a thrombosed graft and stenosis.This adverse event was reported as not related to the study device or the study procedure but definitely related to the av access circuit.An av access circuit reintervention was performed on the target right arm for access thrombosis.Thrombectomy or thrombolysis and surgical revision were conducted during the reintervention, which was reported as successful.Additionally, it was reported that approximately one year, one month, and six days after the index procedure, the subject experienced another adverse event involving inflow and outflow stenosis of the right upper extremity.This adverse event was reportedly not related to the study device or study procedure but possibly related to the av access circuit.A standard pta and another drug coated balloon were used during the reintervention on the target lesion and on a new lesion within the access circuit in the cephalic vein, which initially showed 57% stenosis and resulted in a final residual stenosis of 18%.The reintervention was reportedly successful, and the outcome of the adverse event was resolved.The current status of the patient was unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that during the index procedure, the subject experienced an adverse event of distal radial artery spasm.This adverse event was reportedly not related to the study device but was possibly related to the procedure and the av access circuit.It was further reported that approximately two days after the index procedure, which involved the use of a drug coated balloon catheter in the right arm cephalic vein, the subject experienced an adverse event requiring surgical arteriovenous fistula declotting, thrombectomy, and graft revision due to a thrombosed graft and stenosis.This adverse event was reported as not related to the study device or the study procedure but definitely related to the av access circuit.An av access circuit reintervention was performed on the target right arm for access thrombosis.Thrombectomy/thrombolysis and surgical revision were conducted during the reintervention, which was reported as successful.Additionally, it was reported that approximately one year, one month, and six days after the index procedure, the subject experienced another adverse event involving inflow and outflow stenosis of the right upper extremity.This adverse event was reportedly not related to the study device or study procedure but possibly related to the av access circuit.A standard pta and another drug coated balloon were used during the re intervention on the target lesion and on a new lesion within the access circuit in the cephalic vein, which initially showed 57% stenosis and resulted in a final residual stenosis of 18%.The reintervention was reportedly successful, and the outcome of the adverse event was resolved.Additionally, it was reported that the subject was hospitalized for a right upper extremity arteriovenous fistula graft associated with two open wounds.This event was reported out of an abundance of caution.However, the current status of the patient was unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that during the index procedure, the subject experienced an adverse event of distal radial artery spasm.This adverse event was reportedly not related to the study device but was possibly related to the procedure and the av access circuit.It was further reported that approximately two days after the index procedure, which involved the use of a drug coated balloon catheter in the right arm cephalic vein, the subject experienced an adverse event requiring surgical arteriovenous fistula declotting, thrombectomy, and graft revision due to a thrombosed graft and stenosis.This adverse event was reported as not related to the study device or the study procedure but definitely related to the av access circuit.An av access circuit re intervention was performed on the target right arm for access thrombosis.Thrombectomy/thrombolysis and surgical revision were conducted during the re intervention, which was reported as successful.Additionally, it was reported that approximately one year, one month, and six days after the index procedure, the subject experienced another adverse event involving inflow and outflow stenosis of the right upper extremity.This adverse event was reportedly not related to the study device or study procedure but possibly related to the av access circuit.A standard pta and another drug coated balloon were used during the re intervention on the target lesion and on a new lesion within the access circuit in the cephalic vein, which initially showed 57% stenosis and resulted in a final residual stenosis of 18%.The re intervention was reportedly successful, and the outcome of the adverse event was resolved.Additionally, it was reported that the subject was hospitalized for a right upper extremity arteriovenous fistula graft associated with two open wounds.This event was reported out of an abundance of caution.It was reported that, subject had adverse event of right upper extremity (rue) avf with aneurysmal degeneration and ulceration, with bleeding from ulcer.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (patient) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Lutonix 035AV Drug Coated PTA Dilation Catheter
Common Device Name
Drug Coated Balloon PTA Catheter
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. Bard, Inc. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key20793799
Report Number3006513822-2024-00087
Device Sequence Number12714835
Product Code PRC
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575760V
Device Lot NumberGFHZ1709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/20/2025
06/17/2025
01/28/2026
08/28/2026
09/09/2026
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/22/2025
06/23/2025
02/12/2026
09/01/2026
09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight470 LB
Patient RaceBlack Or African American